MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ ENTERAL SYRINGE WITH CLEAR BARREL AND BD UNIVIA¿ CONNECTOR; ENTERAL/ORAL SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ ENTERAL SYRINGE WITH CLEAR BARREL AND BD UNIVIA¿ CONNECTOR; ENTERAL/ORAL SYRINGE
Catalog Number 305863
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ enteral syringe with clear barrel and bd univia¿ connector had what looks like mold inside the barrel.Found before use.No reports of serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
Investigation summary: two opened syringes were returned for complaint review.One syringe had a dust particle inside the syringe but outside the fluid path.The other syringe had a rubber/silicone residue from the rubber stopper inside the syringe fluid path therefore failure mode is verified.Three syringes are mentioned in the complaint, but only two samples were received.No mold was present in either of the two syringes that were provided.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: dust particle: a small piece of dust in the air either fell on an exposed syringe or empty package.Syringes have minimal time exposed to open air, as most of the machines are covered with dust covers to prevent dust from falling on product.Rubber/silicone residue: the rubber residue is from the rubber stopper and was mixed with silicone during the stopper lubing process.No damage was present on the stopper of this syringe sample, so it is unknown where exactly the loose rubber residue came from.
 
Event or Problem Description
It was reportedthat the bd¿ enteral syringe with clear barrel and bd univia¿ connector had what looks like mold inside the barrel.Found before use.No reports of serious injury or medical intervention noted.

Brand Name
BD¿ ENTERAL SYRINGE WITH CLEAR BARREL AND BD UNIVIA¿ CONNECTOR
Common Device Name
ENTERAL/ORAL SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7616381
Report Number1911916-2018-00294
Device Sequence Number13939519
Product Code KNT
UDI-Device Identifier00382903058631
UDI-Public00382903058631
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K112434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305863
Device Lot Number7282569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;